Please login or register.

Login with username, password and session length
Advanced search  

News:

Menopause Matters magazine ISSUE 63 out now. (Spring issue, March 2021)

twitter facebook instagram blogger

Pages: 1 2 [3] 4 5 6

Author Topic: Vagifem side effects/bad reaction after 1st one?  (Read 5909 times)

CLKD

  • Member
  • *
  • Posts: 62724
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #30 on: October 07, 2018, 03:28:55 PM »

The quick test shows what exactly?  Very rarely signs of infection; there may be protein or blood but the latter may be caused by atrophy.  A sample MUST be sent to a Lab. to see if bugs grow which means the correct anti-biotic can be prescribed.  My GP was furious that my samples hadn't been sent away!  A waste of Appt. times - I went 3 times in 18 months and the samples were 'dipped' - a sample tested correctly would have meant appropriate treatment immediately.
Logged
Changes can be scarey, even when we want them!

Katejo

  • Member
  • *
  • Posts: 1929
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #31 on: October 07, 2018, 03:45:40 PM »

The quick test shows what exactly?  Very rarely signs of infection; there may be protein or blood but the latter may be caused by atrophy.  A sample MUST be sent to a Lab. to see if bugs grow which means the correct anti-biotic can be prescribed.  My GP was furious that my samples hadn't been sent away!  A waste of Appt. times - I went 3 times in 18 months and the samples were 'dipped' - a sample tested correctly would have meant appropriate treatment immediately.
Your GP was furious? So who did the dipping test if it wasn't a GP? I have to see/speak to a GP to get a test of any  type.   In my latest one, it was sent away. The result said that I had bacteria resistant to both Trimethroprim and Amoxycillin but still the new AB didn't work.
Logged

CLKD

  • Member
  • *
  • Posts: 62724
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #32 on: October 07, 2018, 04:17:32 PM »

Practice Nurse did the dipping test.  Quicker than seeing a GP.  Would be a waste of GP time.  But the samples should have been sent to a Lab. which our Nurse Practitioner could have done.

The World is running out of Anti-bitotic choices  :'(.  Due to over-use.  The reach for go2 treatment for years it is now being realised that over-use could be problematic. 
Logged
Changes can be scarey, even when we want them!

Blot

  • Member
  • *
  • Posts: 443
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #33 on: October 07, 2018, 05:39:37 PM »

So does anyone know if you can use vagifem at any time of day?
Logged

kimmyi

  • Member
  • *
  • Posts: 49
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #34 on: October 07, 2018, 06:12:56 PM »

Hello Blot,

I use vagifem in the mornings, I do experience some discomfort sometimes...it's like I can feel the tablet which does seem unbelievable due to how tiny it is.

Think I'm just very sensitive down there...

😔
Logged

Katejo

  • Member
  • *
  • Posts: 1929
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #35 on: October 07, 2018, 06:28:59 PM »

So does anyone know if you can use vagifem at any time of day?
I have just looked at the instruction leaflet in my pack. It doesn't mention any need to do it at a particular time of the day.
Logged

Peripurple

  • Member
  • *
  • Posts: 70
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #36 on: October 07, 2018, 06:37:42 PM »

Hi I use mine in the morning, you can use it any time of day.  I've never had any problems.  I don,t get on with the oestrogen creams at all they really irritate me.
Logged

Katejo

  • Member
  • *
  • Posts: 1929
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #37 on: October 07, 2018, 07:43:06 PM »

Hi I use mine in the morning, you can use it any time of day.  I've never had any problems.  I don,t get on with the oestrogen creams at all they really irritate me.
Like Estriol you mean? I have just dropped that because I had to go to the loo so many times during the night. i also wonder whether it is less effective because it comes out when you pee.
I think I will try applying Vagifem in the morning too.
Logged

Peripurple

  • Member
  • *
  • Posts: 70
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #38 on: October 08, 2018, 10:51:00 AM »

Hi katejo, yes estriol cream irritated me so bad after 1 application it took me days to get back to normal.  I now use Vagifem every other day only ever in the morning.
Logged

Katejo

  • Member
  • *
  • Posts: 1929
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #39 on: October 08, 2018, 12:14:54 PM »

Hi katejo, yes estriol cream irritated me so bad after 1 application it took me days to get back to normal.  I now use Vagifem every other day only ever in the morning.
I used Estriol off and on for a while and initially didn't connect this irritation with the product. I just thought it was a symptom of a UTI. Then I used it again once recently and had a really bad reaction so I looked up side effects and concluded that the Estriol was the cause.
I have just switched to trying vagifem in the morning so will see if that is better.
Logged

Blot

  • Member
  • *
  • Posts: 443
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #40 on: October 08, 2018, 06:06:16 PM »

Well it seems I can't tolerate the multi gyn actigel either. Been burning since using it yesterday and I'm back to square one with my symptoms. I must just be very sensitive. I'm miserable 😩

Logged

CLKD

  • Member
  • *
  • Posts: 62724
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #41 on: October 08, 2018, 06:44:14 PM »

 :hug:
Logged
Changes can be scarey, even when we want them!

kimmyi

  • Member
  • *
  • Posts: 49
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #42 on: October 08, 2018, 09:19:46 PM »

Hi Blot,

Can't you perhaps make an appr with your GP and get some other type of HRT for your VA.

It's such a miserable thing I know, hope you feel better soon 😔
Logged

Blot

  • Member
  • *
  • Posts: 443
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #43 on: October 08, 2018, 09:37:07 PM »

Thanks.
I've got an appointment next week so I'll see how I get on in the meantime.
Haven't got much faith in gp tbh. I think she was going to give me meds for overactive bladder until I mentioned atrophy.  I've made a double appointment slot and might take hubby with me as well.

If things don't improve I might have to give the vagifem another shot as I'll have nothing to lose.

Meantime I'm throwing everything at this. Even though it's not a uti tonight I've taken cystitis sachets, d mannose, antihistamine and ibuprofen.

People just don't talk about this do they? I've mentioned it to a few people and they have never heard of this and don't understand.
Logged

Dancinggirl

  • Member
  • *
  • Posts: 7054
Re: Vagifem side effects/bad reaction after 1st one?
« Reply #44 on: October 09, 2018, 07:51:06 AM »

Blot - I can't remember whether you had seen a urologist?
You should be referred if this is an ongoing problem just in case there is a deep infection that needs more appropriate treatment. It might  also give you peace of mind if you had a cystoscopy.
It does sound as though you have an over active bladder and this can be helped with appropriate advice. Local oestrogen and/or medication will only do so much if the bladder has tightened, so it needs to trained to hold more urine again.
My theory is that as we age and with the bladder loosing good function due to the lack of oestrogen, everything becomes squashed and lax in our lower abdomen so at night when we lie down the bladder can fill more easily - hence the extra trips to the loo at night. I find that during the day I pass much less urine!??
Clenching and feeling stressed about it all makes it worse. I can't sit down for too long or I start to burn and whenever I have my urine tested there is always blood present and apparently this is quite normal for urogenital atrophy!
All I know is that the Vagifem has improved things so I will never stop using it but I did sting and burn a bit in the first few weeks of use as it began to work it's magic. Using Multi Gyn the morning after really helped reduce the burning. DGx
Logged
Pages: 1 2 [3] 4 5 6